Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Pueblo, CO

June 28, 2011Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2011, 2:50 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 2:50 PM MDT (20:50 UTC)
Expired
Jun 28, 2011, 3:30 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2151 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS55 KPUB 282050
SVRPUB
COC071-089-282130-
/O.NEW.KPUB.SV.W.0058.110628T2050Z-110628T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES EAST OF DELHI...OR 29 MILES SOUTHWEST OF LA JUNTA...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
  CENTRAL LAS ANIMAS AND SOUTHERN OTERO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3781 10350 3758 10335 3749 10419 3763 10425
TIME...MOT...LOC 2050Z 257DEG 23KT 3763 10377
WIND...HAIL 60MPH 1.00IN

$$
STARK
3 follow-up statements
192 
WWUS55 KPUB 282059
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT TUE JUN 28 2011

COC071-089-282130-
/O.CON.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/
OTERO CO-LAS ANIMAS CO-
259 PM MDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES UNTIL 330 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
SOUTH OF TIMPAS...OR 25 MILES SOUTH OF LA JUNTA...MOVING EAST AT 25
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3772 10383 3781 10350 3758 10335 3754 10374
TIME...MOT...LOC 2059Z 257DEG 23KT 3764 10370
WIND...HAIL 60MPH 1.00IN

$$
STARK
613 
WWUS55 KPUB 282119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE JUN 28 2011

COC071-089-282130-
/O.CON.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/
OTERO CO-LAS ANIMAS CO-
319 PM MDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES UNTIL 330 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF HIGBEE...OR 22 MILES SOUTH OF LA JUNTA...MOVING EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN
  OTERO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PUEBLO.

&&

LAT...LON 3755 10365 3775 10370 3781 10350 3758 10335
TIME...MOT...LOC 2118Z 257DEG 23KT 3767 10355
WIND...HAIL 60MPH 1.00IN

$$
STARK
572 
WWUS55 KPUB 282126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT TUE JUN 28 2011

COC071-089-282136-
/O.EXP.KPUB.SV.W.0058.000000T0000Z-110628T2130Z/
OTERO CO-LAS ANIMAS CO-
326 PM MDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS AND
SOUTHEASTERN OTERO COUNTIES WILL EXPIRE AT 330 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3755 10365 3775 10370 3781 10350 3758 10335
TIME...MOT...LOC 2126Z 257DEG 23KT 3768 10349

$$
STARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:41 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 28, 2:41 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT TUE JUN 28 2011

.SHORT TERM...

(TONIGHT AND WEDNESDAY)

...HIGH FIRE DANGER MOUNTAINS AND ADJACENT PLAINS THIS EVENING AND
AGAIN ON WEDNESDAY...
...SEVERE THUNDERSTORM POTENTIAL PORTIONS OF THE SOUTHEAST PLAINS
THIS EVENING...

SOME MEAGER MID/HIGH LEVEL MONSOON MOISTURE HAS BEEN WORKING
EASTWARD INTO WESTERN PORTIONS OF THE AREA THIS AFTERNOON.
MEANWHILE...OLD FRONTAL BOUNDARY IS WORKING ITS WAY NORTHWARD OFF
THE RATON RIDGE FIRING OFF THUNDERSTORMS ALONG THIS BOUNDARY.  DEW POINTS
HAVE BEEN SLOWLY DROPPING ACROSS THE MOUNTAINS AND VALLEYS...WITH
WINDS AND RHS NEARING RED FLAG CRITERIA AS OF 19Z FOR MOST
AREAS...AND ALREADY HITTING RED FLAG AT ALS AND LXV.  A COUPLE CDOT
SENSORS IN HUERFANO COUNTY ALONG I-25 ARE ALSO HITTING
CRITERIA...AND EXPECT COUPLE MORE HOURS THESE CONDITIONS WILL
BECOME MORE WIDESPREAD. THUS...WILL BE KEEPING THE RED FLAG WARNING
GOING THROUGH 9 PM THIS EVENING.  STARTING TO SEE SOME CUMULUS BUILD
UPS ACROSS THE WESTERN MTS AND NORTHERN/SOUTHERN PORTIONS OF THE
SAN LUIS VALLEY AND THESE COULD ALSO PRODUCE SOME ISOLATED DRY
LIGHTNING (I.E. GUSTY WINDS AND LIGHTNING BUT NOT ENOUGH RAINFALL TO
WET FUELS).

OUT EAST...QUESTION FOR THIS EVENING IS SEVERE POTENTIAL.  DEW
POINTS HAVE BEEN HOLDING STEADY IN THE LOWER TO MID 40S ACROSS THE
I-25 CORRIDOR...AND IN THE LOWER TO MID 50S TO THE EAST. SOUTHERLY
WINDS HAVE BEEN GUSTING TO AROUND 30 TO 35 MPH ACROSS THE
PLAINS...WHICH CONTINUES TO TAP SOME LOWER TO MID 50 DEW POINTS
ACROSS THE OK/TX PANHANDLE AND NE NM.  MODELS DIFFER ON HOW MUCH
DRYING WILL OCCUR ACROSS THE PLAINS TODAY BEHIND THE FRONTAL
BOUNDARY...WHICH WILL AFFECT CAPE AND POTENTIAL FOR SEVERE THUNDERSTORMS.
NAM SPREADS UPPER 30 TO LOWER 40 DEW POINTS ACROSS MOST OF SE
CO...WITH AN AXIS OF 50 DEW POINTS HUGGING THE CO/KS BORDER AREA BY
LATE THIS AFTN/EARLY EVENING.  THIS WOULD PUT AXIS OF HIGHER
CAPES...AROUND 1000 TO 1500 J/KG ACROSS THE FAR EASTERN PORTIONS.
HRRR DEVELOPS CONVECTION ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL
PUEBLO COUNTY...OTERO COUNTY...AND EASTERN LAS ANIMAS COUNTY BY
20-21Z...THEN QUICKLY SPREADS CONVECTION EASTWARD ACROSS THE
REMAINDER OF THE PLAINS THROUGH 00Z-01Z.  DEW POINTS DRY OUT EVEN
MORE SO IN THE HRRR...WITH VALUES FALLING OFF INTO THE 30S TO LOWER
40S ACROSS ALL OF THE PLAINS.  THIS SOLN LIMITS CAPES EVEN MORE.
MEANWHILE...THE GFS HANGS ONTO SOME HIGHER DEW POINTS AND HIGHER
CAPES ACROSS THE FAR EASTERN COUNTIES.  THINK BEST SHOT OF SEVERE
THUNDERSTORMS WILL BE ACROSS CROWLEY...OTERO...KIOWA...BENT...AND
PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES...TO THE NORTH OF THE
ADVANCING WARM FRONT.  DEEP LAYER SHEARS ARE RUNNING AROUND 30-40
KTS...SO WE COULD SEE SOME SUPERCELL STORM MODES...THOUGH GIVEN THE
HIGH T/TD SPREADS AND RESULTANT HIGH LCLS...MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS.  IF DEW POINTS FALL OFF AS FAST AS
HRRR SUGGESTS...THEN SEVERE POTENTIAL COULD BE LIMITED TO AREAS
FARTHER OFF TO THE NORTH AND EAST. THUNDERSTORMS WILL MOVE EASTWARD
INTO KANSAS LATER THIS EVENING.

FOR WEDNESDAY...WILL SEE ANOTHER POTENTIAL RED FLAG DAY FOR THE
MOUNTAINS AND VALLEYS WITH GUSTY WINDS AND LOW RHS.  UPPER RIDGE
AXIS WILL BE SHIFTING EASTWARD AND GRADIENT WILL BE INCREASING
ACROSS THE WESTERN AREAS.  STILL LOOKS LIKE WINDS AND LOW RHS WILL
BE IN PLACE ACROSS THE WESTERN AREAS (SAN LUIS VALLEY...AND THE
SOUTHWEST AND CENTRAL MTS)...THOUGH WINDS LOOK LESS CERTAIN ACROSS
THE EASTERN MOUNTAINS AND PLAINS.  MODELS AGREE IN DEEPENING THE SFC
TROF ACROSS THE PLAINS IN THE AFTERNOON...THOUGH GFS HAS A TIGHTER
SFC PRESSURE GRADIENT...SUGGESTING GUSTY WINDS COULD BE IN PLACE
ACROSS MOST OF THE PLAINS DURING THE LATE AFTERNOON AND EARLY
EVENING AS WELL.  NAM HAS WEAKER SFC PRESSURE GRADIENT AND HENCE
WEAKER WINDS ACROSS THE PLAINS.  HAVE DECIDED TO UPGRADE THE WATCH AREA TO
A RED FLAG WARNING FOR THE MOUNTAINS...VALLEYS...SOUTHERN BORDER
AREAS AND TELLER AND NORTHERN EL PASO COUNTY FOR NOW.    HOWEVER..IF
GFS SFC PATTERN VERIFIES...THEN THIS AREA MAY NEED TO EXPAND
NORTHEASTWARD.  MOST MARGINAL AREAS WILL BE ACROSS TELLER
COUNTY...BUT SINCE THESE AREAS ARE COMING CLOSE TO RED FLAG
TODAY...THINK THAT THEY WILL HAVE A BETTER CHANCE TOMORROW.

OTHERWISE...WEDNESDAY WILL BE HOT AND DRY.  HUMIDITIES WILL BE LOW
ACROSS THE WHOLE DISTRICT...WITH TEMPERATURES BETWEEN 100 AND 105
ACROSS MUCH OF THE SOUTHEAST PLAINS.  THERE WILL BE STILL BE ENOUGH
MID AND HIGH LEVEL MOISTURE FOR ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...WHICH
WILL HEIGHTEN DRY LIGHTNING CONCERNS.  WILL INCLUDE DRY LIGHTNING IN
THE RED FLAG WARNING FOR WEDNESDAY. -KT

.LONG TERM...

(WEDNESDAY NIGHT THROUGH TUESDAY)

...SUMMER TIME IS HERE...

MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED WITH CONTINUED HOT
CONDITIONS. AN UPPER LEVEL TROUGH WILL BE SHIFTING EAST ACROSS THE
GREAT BASIN...AND TRACK NORTHEAST INTO WYOMING WEDNESDAY NIGHT
THROUGH THURSDAY. THE MAIN IMPACT OF THIS UPPER LEVEL TROUGH WILL
BE VERY DANGEROUS FIRE WEATHER CONDITIONS FOR MOST OF SOUTHERN
COLORADO THURSDAY AFTERNOON AND EVENING. SOUTHWESTERLY FLOW AROUND
THE BASE OF THE TROUGH IS FORECAST TO INCREASE BY LATE MORNING
WITH WIDESPREAD WIND GUSTS OF 30 TO 40 MPH EXPECTED. HUMIDITY VALUES
ARE EXPECTED TO FALL INTO THE LOWER TEENS...WHICH WILL COMBINE
WITH THE STRONG GUSTY WINDS AND CRITICALLY DRY FUELS TO PRODUCE
THE VERY DANGEROUS FIRE WEATHER CONDITIONS. LOCATIONS OVER THE SAN
LUIS VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS
WILL SEE THESE CRITICAL CONDITIONS. THERE REMAINS SOME UNCERTAINTY
OVER THE CENTRAL MOUNTAINS AT THIS TIME BUT WILL KEEP THEM IN THE
FIRE WEATHER WATCH FOR NOW. THE OTHER MAIN CONCERN WILL BE THE
POTENTIAL FOR THUNDERSTORMS OVER THE HIGHER TERRAIN THURSDAY
AFTERNOON AND EVENING. LACK OF MOISTURE WILL LIKELY LEAD TO DRY
THUNDERSTORMS WITH LITTLE PRECIPITATION EXPECTED WITH STORMS THAT
DO DEVELOP. THIS ONLY INCREASES THE FIRE WEATHER THREAT ON
THURSDAY. AFTERNOON HIGH TEMPERATURES WILL BE VERY HOT WITH MID
100S EXPECTED FOR MOST OF THE PLAINS THURSDAY AFTERNOON.

MODELS IN GOOD AGREEMENT WITH A FRONT DROPPING SOUTH ACROSS THE
PLAINS THURSDAY NIGHT. BOTH THE NAM AND GFS ARE DEVELOPING
CONVECTION AFTER 00Z/FRI ALONG THE FRONT AS IT DROPS SOUTH. EXPECT
ANY THUNDERSTORMS THAT DO DEVELOP ALONG THE FRONT TO DROP
SOUTHEAST ACROSS THE PLAINS THROUGH 09Z/FRI WITH CLEARING
CONDITIONS BEHIND IT.

BY FRIDAY THE UPPER LEVEL TROUGH EJECTS INTO THE NORTHERN PLAINS
WITH HIGH PRESSURE BUILDING NORTH INTO COLORADO INTO EARLY NEXT
WEEK. THIS WILL BRING A MONSOONAL PATTERN TO THE REGION WITH
INCREASED SOUTHERLY FLOW DRAWING MOISTURE NORTHWARD THROUGH THE
WEEKEND. FRIDAY WILL BE A BIT COOLER ALTHOUGH STILL HOT WITH HIGHS
IN THE MID TO UPPER 90S. THUNDERSTORMS LOOK TO REMAIN SPOTTY IN
NATURE AND CONFINED TO THE HIGHER TERRAIN FRIDAY AFTERNOON WITH
SOME SPREAD INTO THE PLAINS THROUGH THE EVENING. THE SOUTHERLY
FLOW ACROSS THE REGION BRINGS INCREASED MOISTURE EACH DAY THROUGH
THE EARLY PART OF NEXT WEEK WITH BETTER CHANCES FOR THUNDERSTORMS
FOR MOST OF SOUTHERN COLORADO. HIGHS WILL CONTINUE TO BE HOT WITH
HIGHS IN THE 90S INTO EARLY NEXT WEEK.  MOZLEY

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH COULD SEE
A BRIEF WINDOW FOR -TSRA AT KCOS AND KPUB.  GIVEN ISOLATED NATURE TO
THESE WILL KEEP MENTION OF VCTS IN TAFS FOR NOW.  GUSTY SOUTHWEST
WINDS WILL CONTINUE AT KALS WITH GUSTS TO 25 TO 30 KTS THROUGH 02Z.
ON WEDNESDAY...WINDS WILL INCREASE FROM THE SOUTH AGAIN DURING THE
AFTERNOON GENERALLY 10-15 KTS FOR KCOS AND KPUB.  KALS WILL SEE A
RETURN OF GUSTY SOUTHWEST WINDS 15-25 KTS BY AROUND 18Z.  HIGH BASED
-TSRA WILL BE POSSIBLE...ESPECIALLY ACROSS THE MTS BY AFTERNOON.
THESE WILL BE MAINLY DRY...WITH VFR CIGS AND THE POTENTIAL OF
PRODUCING GUSTY WINDS AND LOW HUMIDITY LEVELS.  -KT

&&

.FIRE WEATHER...

GUSTY WINDS AND LOW HUMIDITIES WILL BE IN PLACE ACROSS THE
MOUNTAINS...VALLEYS AND ADJACENT I-25 CORRIDOR THROUGH THIS
EVENING.  ISOLATED DRY LIGHTNING WILL ALSO BE POSSIBLE ACROSS THESE
AREAS.

FOR WEDNESDAY...UPPER RIDGE AXIS WILL SHIFT EAST OF THE AREA...AND
WITH INCREASING WINDS ALOFT...COMBINED WITH LOW PRESSURE DEVELOPING
ACROSS WESTERN KANSAS...THIS SHOULD CAUSE WINDS TO INCREASE ACROSS
THE MOUNTAINS VALLEYS...AND THE PALMER AND RATON RIDGES AS WELL AS
BACA COUNTY.  HAVE HOISTED A RED FLAG WARNING FOR THESE AREAS.
WHILE RHS SHOULD BE CRITICAL FOR ALL AREAS...WINDS LOOK TO COME UP
JUST SHY OF RED FLAG CRITERIA (GUSTS TO 25 MPH FOR 3 HOURS OR MORE)
ACROSS THE REMAINDER OF SOUTHEAST PLAINS FROM SOUTHERN EL
PASO...PUEBLO COUNTIES...AND POINTS EASTWARD.  THERE ARE SOME
DISCREPANCIES BETWEEN FORECAST MODELS AS TO HOW QUICKLY WINDS MAY
INCREASE ACROSS THE PLAINS...AND ITS POSSIBLE THAT CRITICAL FIRE
WEATHER CONDITIONS COULD SPREAD EASTWARD IF THE SURFACE LOW DEEPENS
MORE QUICKLY ACROSS WESTERN KANSAS.  PLEASE MONITOR THE LATEST
FORECASTS ON THIS DEVELOPING SITUATION.   OTHERWISE...DRY LIGHTNING
WILL BE A CONCERN...ESPECIALLY FOR THE WESTERN MOUNTAINS.

SOUTHWESTERLY FLOW IS FORECAST TO INCREASE ON THURSDAY MORNING
WITH WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS EXPECTED
THURSDAY AFTERNOON AND EVENING. WINDS WILL GUST IN THE 30 TO 40
MPH RANGE THURSDAY AFTERNOON WHILE HUMIDITY VALUES ARE EXPECTED TO
FALL INTO THE LOWER TEENS. LOCATIONS OVER THE SAN LUIS
VALLEY...THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS WILL
SEE THESE DRY AND WINDY CONDITIONS.  IN ADDITION...THUNDERSTORMS
ARE FORECAST TO DEVELOP OVER THE HIGHER THURSDAY AFTERNOON. LACK
OF MOISTURE WILL KEEP THUNDERSTORMS DRY WITH DRY LIGHTNING BEING A
HIGH CONCERN...ESPECIALLY FOR THE CENTRAL AND EASTERN MOUNTAINS.
-KT/MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ220>222-224>237.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-222-224-
225-229-230-233.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR COZ220>222-
224>226-229-230-233-237.

&&

31/88
Hazardous weather outlook, Jun 28, 11:23 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1123 AM MDT TUE JUN 28 2011

COZ058>089-093>099-291730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1123 AM MDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...ALONG AND EAST OF INTERSTATE 25. LARGE HAIL UP TO 1.5
INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE THE MAIN
THREATS FROM THE STRONGEST STORMS. THE GREATEST RISK FOR SEVERE
WEATHER WILL BE ACROSS EASTERN EL PASO AND EASTERN PUEBLO
COUNTIES...AS WELL AS CROWLEY...OTERO...KIOWA...BENT...AND PROWERS
COUNTIES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF
SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING ERRATIC GUSTY WINDS UP TO 50
MPH...AND LIGHTNING...BUT LITTLE OR NO RAINFALL.

DRY FUELS...GUSTY WINDS...LOW HUMIDITY...AND ISOLATED DRY LIGHTNING
WILL CONTRIBUTE TO HIGH FIRE DANGER ACROSS MOST OF THE
MOUNTAINS...VALLEYS AND ADJACENT SOUTHERN INTERSTATE 25 CORRIDOR THIS
AFTERNOON AND EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE FROM 15 TO
25 MPH WITH GUSTS UP TO 30 MPH AT TIMES. LOCAL GUSTS UP TO 50 MPH
WILL BE POSSIBLE NEAR HIGH BASED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...AND DRY LIGHTNING
WILL KEEP THE FIRE DANGER HIGH THROUGH AT LEAST THURSDAY...WITH
THURSDAY POSSIBLY BEING A DAY OF EXTREME FIRE WEATHER CONDITIONS.
ON FRIDAY...A COOL FRONT IS EXPECTED TO MOVE INTO THE AREA POSSIBLY
BRINGING SOME RELIEF IN THE FIRE DANGER. HOWEVER...CONDITIONS WILL
STILL BE CLOSE TO DANGEROUS LEVELS AT TIMES RIGHT ON THROUGH MONDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST
ABOUT EVERY DAY WEDNESDAY THROUGH MONDAY. WITH THE ATMOSPHERE BEING
SO HOT AND DRY...PRIMARY STORM THREATS ARE EXPECTED TO BE
LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. HOWEVER...THERE COULD
BE A SEVERE STORM OR TWO MIXED IN AT TIMES...PRODUCING WIND GUSTS
TO AROUND 60 MPH OR MORE AND HAIL UP TO AN INCH OR MORE IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25.

31/88

In the hours before

Special weather statement, Jun 28, 2:31 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT TUE JUN 28 2011

COZ086>088-093-094-282100-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS
ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER
BASIN BELOW 7500 FT-
231 PM MDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTH OF DELHI TO 6 MILES WEST OF TYRONE...WHICH WAS MOVING TOWARD
THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWINK.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE STORMS
WILL ALSO PRODUCE DANGEROUS LIGHTNING. THE LIGHTNING COULD IGNITE
FIRES.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo66 min
Jun 27, 8:12 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo63 min
Jun 27, 9:15 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero44 min
Jun 28, 4:35 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more34 hr
Jun 28, 2:37 PM MDTRed Flag WarningPUBAlamosa, Baca, Chaffee, Conejos, Costilla, Custer and 9 more30 hr
Jun 28, 4:36 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Jun 28, 5:22 PM MDTSevere Thunderstorm WarningPUBEl Paso53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.